MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEDIATRIC MANDIBULAR DISTRACTOR 2, 3X3 RIGHT PLATES, 30 MM; IMPLANT

STRYKER LEIBINGER FREIBURG PEDIATRIC MANDIBULAR DISTRACTOR 2, 3X3 RIGHT PLATES, 30 MM; IMPLANT
Model Number 62-02333
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Malunion of Bone (4529)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported by the company representative that the surgeon was made aware, post op, of the broken distractor.The patient underwent revision surgery to have the product removed and replaced and patient is doing fine.No other information is known at this time.
 
Additional Manufacturer Narrative
The reported event that a plate of the distractor was fractured could be confirmed based on the provided picture.The device under complaint was not returned to stryker freiburg for investigation, because it was discarded by surgical facility.Therefore, physical inspections could not be performed.This report is based on provided information and picture only.The event was discussed with the relevant r&d department.As stated in the related instruction for use the pediatric mandibular distractor 2 is indicated to correct congenital or post traumatic defects in the body and ramus of the mandible of neonates and children up to 4 years old.In accordance to the provided information the patient was 13 years old at the time of surgery.Therefore, the root cause of the reported failure mode was attributed to an off-label use.Indications for a design, material or manufacturing related issue could not be found in the investigation.H3: device unavailable for return.
 
Event or Problem Description

Brand Name
PEDIATRIC MANDIBULAR DISTRACTOR 2, 3X3 RIGHT PLATES, 30 MM
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10836865
Report Number0008010177-2020-00059
Device Sequence Number3230989
Product Code MQN
UDI-Device Identifier07613327291322
UDI-Public07613327291322
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K181504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62-02333
Device Catalogue Number62-02333
Device Lot Number1000371350
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;